Will Starting a New Treatment Make Your Acne…

Starting a treatment is always better than doing nothing.

So let’s just say that, for whatever reason, your new medication does cause a flare up.  But you stick it out, and continue using it through that initial breakout period.  Slowly, you notice your skin starting to improve.  Ideally, after several months of treatment, your acne is under control and you’re feeling good about the way your skin looks.

The important thing here is to not let your trepidation of a flare up keep you from starting on a treatment that you need.  If you’re really uneasy, talk with your dermatologist and let him or her know your concerns.  Your derm can help you understand what to expect from the medication prescribed to you.    

With any luck, your acne won’t get worse before it gets better.  But if it does, the key is to continue to use your treatment (unless your dermatologist tells you otherwise).  Give your medication every opportunity to work for you.

It’s tough to do when you’re in the midst of a big breakout, but the end result will be worth it.